Georgia, 2006

Damaging Wind in Georgia, May 25, 2006

May 25, 2006 · NWS JAX · 1 event in 1 county or zone

Many trees were blown down in Broxton. A police officer estimated 60 mph winds and reported hail (size unknown).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Many trees were blown down in Broxton. A police officer estimated 60 mph winds and reported hail (size unknown).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 1:25 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, May 25, 1:25 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU MAY 25 2006

.SHORT TERM...SATELLITE IMAGERY SHOWS DEEP LAYER MOISTURE IS BEST
OVER THE NE FL ZONES WHERE THE HIGHEST POPS ARE PLACED TODAY. EXPECT
ISOLD TO SCT SHOWERS TO BE ONGOING EARLY TONIGHT MAINLY OVER ERN FL
ZONES. LIKE LAST NIGHT COULD SEE ISOLD CONVECTION EXTEND PAST
MIDNIGHT MAINLY OVER SRN ZONES. ISOLATED STRONG/SEVERE STORMS
POSSIBLE WITH HAIL AND FREQ LIGHTNING THAN MAIN CONCERNS. PATCHY TO
AREAS OF FOG EXPECTED AGAIN LATER TONIGHT EARLY FRIDAY BASED ON SFC
RIDGE AXIS SHIFTING SLIGHTLY NWD AND SUFFICIENT BOUNDARY LAYER
MOISTURE. FRI...RIDGE AXIS TO OUR S PROGGED WITH S TO SW FLOW
EXPECTED AND THUS WILL PLACE BEST POPS OVER FL ZONES WITH MAXIMUM
FROM ABOUT MARION TO CLAY COUNTY. SOME WEAK NVA PER GFS AND NAM MAY
SUPPRESS ACTIVITY OVER GA ZONES. HAVE MOSTLY GONE WITH NAM SOLUTION
DUE TO GFS CONVECTIVE FEEDBACK PROBLEMS. FRI NIGHT...WEAK PREFRONTAL
TROUGH AND FRONT WILL BE PRESSING INTO SE CONUS WITH LOW END CHANCE
POPS AND SLIGHT CHANCE ELSEWHERE MAINLY INTO LATE EVENING.
SAT...FRONTAL BOUNDARY MOVES INTO CAROLINAS BUT MAIN FOCUS FOR
PRECIP WILL BE W COAST AND E COAST SEA BREEZES. SLIGHT CHANCE TO LOW
END CHANCE STILL APPEARS REASONABLE AND PREVIOUS FORECAST LOOKS
GOOD. SUN...FRONTAL BOUNDARY EXPECTED TO BE MOVING INTO SRN GA WITH
SOME DRIER AIR FILTERING INTO THE AREA. LOW LEVEL MOISTURE
CONVERGENCE AND FRONT WILL SUPPORT ISOLD TO SCT CONVECTION MAINLY IN
AFTERNOON NEAR I-75 CORRIDER. HOWEVER...BUILDING UPPER RIDGE AND
WARMING TEMPS ALOFT WILL HELP SUPPRESS ACTIVITY DESPITE FRONT MOVING
INTO THE AREA.

.LONG TERM...MON-THU. MODELS SHOW MID-UPPER RIDGE WILL BE ORIENTED
FROM MID ATLC AREA TO THE CENTRAL GULF COAST. MID-UPPER LOW AND
TROUGH OVER WRN ATLC WILL BE DRIFTING WWD TOWARD THE SE CONUS COAST
AS UPPER RIDGE TO OUR W RETROGRADES. WITH NE TO E SFC FLOW AND DRIER
AIR ALOFT HAVE ADVERTISED NO MORE THAN 20% CHANCES WITH COASTAL
COUNTIES PERHAPS RECEIVING BETTER CHANCES IN THE MORNING. TEMPS WILL
MODERATE TO NEAR NORMAL LEVELS WITH HIGHS NEAR MID 80S COASTAL ZONES
TO NEAR 90 INLAND.

&&

.MARINE...
SOUTH WINDS BECOMING SW AND INCREASING OVERNIGHT WITH THE NOCTURNAL
SURGE AND WILL HEADLINE OFFSHORE WATERS WITH SMALL CRAFT EXERCISE
CAUTION WHICH WILL PROBABLY BE REPEATED EACH NIGHT THROUGH SATURDAY
NIGHT. MODELS STILL PROGGING BACK DOOR COLD FRONTAL PASSAGE ON
SUNDAY WITH MINI-SURGE OF NELY WINDS ON MONDAY AND SLACKING OFF A
BIT ON TUESDAY.

&&

.FIRE WEATHER...
A FEW METARS CONTINUE TO FLIRT WITH 35% RHS ACRS THE FORECAST AREA
THIS AFTERNOON...DONT EXPECT ANY TO MEET DURATIONS OF MORE THAN 4
HOURS IN A ROW. NEXT SEVERAL DAYS MIN RHS APPEAR TO BOTTOM OUT IN
THE 35-40% RANGE BUT NO RED FLAGS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  92  68  92 /  20  20  30  30
SSI  71  89  72  89 /  20  20  30  20
JAX  68  90  68  91 /  30  30  20  30
SGJ  70  86  70  89 /  30  30  20  20
GNV  67  89  67  92 /  20  30  20  20
OCF  67  89  67  91 /  30  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...SHASHY
MARINE/FIRE WX...HESS
Hazardous weather outlook, May 25, 11:05 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT THU MAY 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1205 PM EDT THU MAY 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORM IMPACT...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ONCE AGAIN THIS AFTERNOON. THE BEST CHANCE OF ACTIVITY
WILL BE NEAR OR WEST OF THE INTERSTATE 95 CORRIDOR OVER NORTHEAST
FLORIDA AND INLAND AREAS OF SOUTHEAST GEORGIA. ANY STORMS THAT FORM
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING ALONG
WITH SMALL HAIL. ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL
THE MAIN THREAT. SLOW STORM MOTION TO THE EAST AND NORTHEAST AROUND 5
TO 10 MPH WILL ALSO LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS.

.FOG IMPACT...PATCHY FOG WILL DEVELOP AGAIN LATE TONIGHT AND REDUCE
THE VISIBILITY TO BETWEEN ONE AND THREE MILES OVER MOST LOCATIONS
WITH A FEW LOCATIONS DROPPING BELOW A MILE OVER PORTIONS OF INLAND
NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

PATCHY DENSE FOG IS POSSIBLE FRIDAY MORNING THROUGH 9 AM.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND DURING
THE WEEKEND MAINLY IN THE AFTERNOON AND EVENING HOURS AS A WEAK COLD
FRONT APPROACHES THE REGION AND MOISTURE INCREASES. RAIN CHANCES ARE
EXPECTED TO DECREASE GRADUALLY BY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/SHASHY

In the hours before

Local storm report, May 25, 6:04 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             7 ENE ASBURY LAKE       30.09N 81.71W
05/25/2006  E0.25 INCH       CLAY               FL   TRAINED SPOTTER

&&

CAMP
Special weather statement, May 25, 6:09 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 PM EDT THU MAY 25 2006

GAZ133-260000-
JEFF DAVIS-
709 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...

AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 5 MILES WEST OF SNIPESVILLE...OR 9 MILES NORTH
OF BROXTON...MOVING EAST AT 5 MPH. THESE THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SNIPESVILLE AND DENTON THROUGH 800 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, May 25, 6:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT THU MAY 25 2006

FLZ025-032-033-260000-
CLAY-DUVAL-ST. JOHNS-
716 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND DUVAL COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM
EDT...

AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF SWITZERLAND...OR 4 MILES
WEST OF FRUIT COVE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND LAKESIDE...ORANGE PARK...DOCTORS
INLET...BELLAIR-MEADOWBROOK TERRA...SWITZERLAND...FRUIT COVE...
MANDARIN...UNF...DURBIN AND BAYARD THROUGH 800 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, May 25, 6:20 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EDT THU MAY 25 2006

GAZ132-133-260000-
COFFEE-JEFF DAVIS-
720 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM
EDT...

AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST
OF PRIDGEN TO 9 MILES SOUTHWEST OF AMBROSE...MOVING EAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
AMBROSE...SNIPESVILLE...BROXTON...DENTON...WEST GREEN AND DOUGLAS
THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Local storm report, May 25, 6:28 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             7 E ASBURY LAKE         30.05N 81.70W
05/25/2006  E0.88 INCH       CLAY               FL   NWS EMPLOYEE

            NICKEL SIZE HAIL COVERING GROUND IN FLEMING ISLAND.

0710 PM     HAIL             7 E ASBURY LAKE         30.05N 81.70W
05/25/2006  E1.00 INCH       CLAY               FL   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING GROUND IN FLEMING ISLAND.

0710 PM     HAIL             7 E ASBURY LAKE         30.05N 81.70W
05/25/2006  E0.50 INCH       CLAY               FL   NWS EMPLOYEE

            DIME SIZE HAIL OCCURRING IN FLEMING ISLAND.

0715 PM     TSTM WND DMG     7 E ASBURY LAKE         30.05N 81.70W
05/25/2006                   CLAY               FL   PUBLIC

            TRAMPOLINE BLOWN INTO A LAKE IN FLEMING BROOKS
            SUBDIVISION.

&&

MTRABERT
Special weather statement, May 25, 6:36 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT THU MAY 25 2006

FLZ025-260015-
DUVAL-
736 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 815 PM EDT...

AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF NORMANDY...OR 7 MILES WEST OF
DOWNTOWN JACKSONVILLE...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NORMANDY...ORTEGA...
RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE...TALLYRAND...
OCEANWAY...FORT CAROLINE AND ARLINGTON THROUGH 815 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
May 25, 6:45 PM EST
Where
Coffee County, Broxton
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.633, -82.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496961.